Document Detail


Adverse Reactions to Radiopharmaceuticals in France: Analysis of the National Pharmacovigilance Database.
MedLine Citation:
PMID:  25366341     Owner:  NLM     Status:  Publisher    
Abstract/OtherAbstract:
BACKGROUND: Radiopharmaceuticals are regarded as safe by the nuclear medicine community, but up to now, no survey has been conducted with from the perspective of pharmacovigilance.
OBJECTIVE: To describe the adverse reactions to radiopharmaceuticals (ARRPs) reported to the French Pharmacovigilance Database (FPVD).
METHODS: We selected and described all reports encompassing at least one radiopharmaceutical in the FPVD. The annual incidence of reported ARRPs used in diagnosis was also estimated.
RESULTS: From 1989 to 2013, 304 reports of ARRPs were identified (43.0% serious, 12 deaths) in 54.6% women and 45.4% men; the median age was 58 years. Five therapeutic radiopharmaceuticals ((131)I-sodium iodide, (131)I-lipiodol, (89)Sr-chloride, (153)Sm-lexidronam, and (90)Y-ibritumomab-tiuxetan) were involved in 48 reports (97 adverse reactions: 86.6% serious, 9 deaths). Pulmonary disorders represented 44.3% of ARRPs used for therapy, mainly related to (131)I-lipiodol. There were 34 diagnostic radiopharmaceuticals involved in 256 reports (451 adverse reactions: 38.1% serious, 3 deaths); 8 diagnostic products ((99m)Tc-oxidronate, (18)F-fluorodeoxyglucose, (99m)Tc-tin pyrophosphate, (99m)Tc-tetrofosmin, (99m)Tc-dimercaptosuccinic acid, (201)Tl-chloride, (99m)Tc-sestamibi, and (111)In-pentetate) accounted for two-thirds of ARRPs. The most frequent adverse reactions were skin (34.4%), general (18.2%), nervous (9.0%), and gastrointestinal disorders (7.0%). There were 25 cases of altered images and 10 medication errors. The annual incidence of reported adverse reactions ranged from 1.2 × 10(-5) to 3.4 × 10(-5) diagnostic administrations.
CONCLUSIONS: Reported ARRPs occurred rarely and were more serious in the therapeutic than in the diagnostic field. The notification of ARRPs was able to provide new guidance for safe use, as was the case for (131)I-lipiodol. Therefore, it is important to report ARRPs to a pharmacovigilance system.
Authors:
Marie-Laure Laroche; Isabelle Quelven; Joachim Mazère; Louis Merle
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2014-11-3
Journal Detail:
Title:  The Annals of pharmacotherapy     Volume:  -     ISSN:  1542-6270     ISO Abbreviation:  Ann Pharmacother     Publication Date:  2014 Nov 
Date Detail:
Created Date:  2014-11-4     Completed Date:  -     Revised Date:  2014-11-5    
Medline Journal Info:
Nlm Unique ID:  9203131     Medline TA:  Ann Pharmacother     Country:  -    
Other Details:
Languages:  ENG     Pagination:  -     Citation Subset:  -    
Copyright Information:
© The Author(s) 2014.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Pharmacological Management of Obesity in Pediatric Patients.
Next Document:  Assessing pubertal status in multi-ethnic primary schoolchildren.